- Acta Math.
- Volume 206, Number 2 (2011), 363-403.
A geometric approach to generalized Stokes conjectures
We consider the Stokes conjecture concerning the shape of extreme 2-dimensional water waves. By new geometric methods including a non-linear frequency formula, we prove the Stokes conjecture in the original variables. Our results do not rely on structural assumptions needed in previous results such as isolated singularities, symmetry and monotonicity. Part of our results extends to the mathematical problem in higher dimensions.
Dedicated to John Toland on the occasion of his 60th birthday.
Acta Math., Volume 206, Number 2 (2011), 363-403.
Received: 13 August 2009
Revised: 27 May 2010
First available in Project Euclid: 31 January 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
2011 © Institut Mittag-Leffler
Varvaruca, Eugen; Weiss, Georg S. A geometric approach to generalized Stokes conjectures. Acta Math. 206 (2011), no. 2, 363--403. doi:10.1007/s11511-011-0066-y. https://projecteuclid.org/euclid.acta/1485892550